Evidence map›Paper›PMID 42573610›Full record

ArticleNaunyn-Schmiedeberg's archives of pharmacology2026

Paracetamol-induced hepatic injury following intentional self-poisoning: a case report and therapeutic considerations.

Mohammed Misbah Ul Haq, Amer Khan Yousuf Khan, Mohammed Mohiuddin, Mohammed Fareedullah

Abstract read
PubMed Publisher
In one paragraph

Article in Naunyn-Schmiedeberg's archives of pharmacology, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Mohammed Misbah Ul HaqDepartment of Pharmacy Practice, Deccan School of Pharmacy, Hyderabad, Telangana, India. drmdmisbah@outlook.com.ORCID https://orcid.org/0000-0002-7770-4896
Amer Khan Yousuf KhanDepartment of Pharmacology, Deccan School of Pharmacy, Hyderabad, Telangana, India.
Mohammed MohiuddinDepartment of Pharmacology, Deccan School of Pharmacy, Hyderabad, Telangana, India.
Mohammed FareedullahDepartment of Pharmacy Practice, Deccan School of Pharmacy, Hyderabad, Telangana, India.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Paracetamol (acetaminophen) overdose is a common cause of drug-induced hepatocellular injury and represents an important clinical emergency requiring timely evaluation and evidence-based management. N-acetylcysteine (NAC) remains the established antidote for preventing the progression of hepatic injury when administered promptly. We describe the case of an 18-year-old female who intentionally ingested eight tablets of paracetamol (650 mg each; total dose 5.2 g) and four tablets of cetirizine (10 mg each) following psychosocial distress. On presentation, she reported abdominal pain and had a history of transient altered consciousness prior to hospital arrival. Initial biochemical evaluation demonstrated mild hepatocellular injury, with serum aspartate aminotransferase (AST) and alanine aminotransferase (ALT) levels of 250 IU/L and 300 IU/L, respectively, while serum bilirubin and coagulation parameters (PT/INR) remained within normal limits, indicating the absence of acute liver failure. Following clinical assessment, the patient underwent gastric decontamination and received the standard intravenous NAC regimen, supportive therapy, serial monitoring of liver function, and comprehensive psychiatric evaluation. Liver enzyme concentrations progressively declined during hospitalization, reaching AST 60 IU/L and ALT 70 IU/L by day 3, with complete clinical recovery and no evidence of hepatic complications. Psychiatric assessment identified underlying psychosocial factors contributing to the intentional overdose, and appropriate pharmacological treatment and follow-up were initiated before discharge. This case demonstrates that favorable outcomes can be achieved through early risk assessment, guideline-directed NAC therapy, serial biochemical monitoring, and multidisciplinary management addressing both the toxicological and psychosocial aspects of intentional paracetamol overdose.

Indexed as

Acute liver failureGastric lavageHepatotoxicityN-acetylcysteine (NAC)Paracetamol overdose

Identifiers

PMID42573610

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.